Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
Beau's Mom

Anamnestic Response

Recommended Posts

Hello, Dr. Okun. I developed a UTI over the past weekend. I saw my PCP on Monday and was given antibiotics. Tuesday afternoon, I developed a gait disturbance I've never experienced. My left foot was landing in a way that caused my foot to twist in my shoe and was landing more heavily than usual. Since the UTI symptoms began, my caregivers and I had noticed that my face was more lopsided than usual. I called my PCP's office and the on-call nurse said I should call 911 and be evaluated for a stroke.

In the ER, a CT scan ruled out a stroke. The doctor talked to a neurologist (not my MDS). She said I was experiencing an anamnestic response. The stress of the UTI had affected my PD and created/exacerbated the symptoms I was experiencing.

My question is, are the gait and facial changes likely to be permanent? My gait is still off after 4 days of antibiotics. Also, is anamnestic response the correct term to describe my experience?

As always, thank you for your time.

Share this post


Link to post
Share on other sites

Antibiotics and infection can both worsen PD symptoms and in most cases over time the old baseline functioning returns.  Also, antibiotics can affect absorption of PD meds and sometimes doses need to be increased or decreased.  Hope that helps.

Share this post


Link to post
Share on other sites

Thank you, Dr. Okun. Fortunately, I use the Duopa pump. The infection returned less than a week after finishing the antibiotics. Could you comment on how the progression of PD contributes to more frequent or more persistent UTIs? Is this more true for females than males? Which part of my PD health team is best suited to handle this issue if it becomes an ongoing problem?

Dianne 

Share this post


Link to post
Share on other sites

There seems to be a predilection with age and with PD in both sexes for urinary infections.  I generally partner with a urologist to try to address these issues.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×